Alert archive / Alabama / River Flood Warnings in 2011
River Flood Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 21, 2011, 9:23 AM CDT for Greene County, Hale County, Marengo County, Alabama. It took effect at Apr 23, 2011, 1:00 PM CDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 9:23 AM CDT (14:23 UTC)
- In effect from
- Apr 23, 2011, 1:00 PM CDT
- Expired
- Apr 26, 2011, 1:51 AM CDT
- In force
- 61 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.10 ft at Apr 23, 2011, 8:00 AM CDT.
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
246 WGUS44 KBMX 211423 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 923 AM CDT THU APR 21 2011 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM AFFECTING GREENE...HALE AND MARENGO COUNTIES. .HEAVY RAINFALL DURING THE PAST 24 TO 36 HOURS WILL PRODUCE RISES ON THE LOWER BLACK WARRIOR RIVER...AND MINOR FLOODING IS EXPECTED TO DEVELOP DURING THE NEXT COUPLE OF DAYS. A FLOOD WARNING IS NOW IN EFFECT FOR THE LOWER BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-220223- /O.NEW.KBMX.FL.W.0024.110423T1200Z-110426T0600Z/ /WLDA1.1.ER.110423T1200Z.110424T1200Z.110425T1800Z.NO/ 923 AM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * FROM SATURDAY MORNING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8 AM THURSDAY THE STAGE WAS 84.7 FEET. * FLOOD STAGE IS 90 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 91.8 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY AFTERNOON. * IMPACT...AT 90 FEET...PASTURE AND WOODLANDS BEGIN TO FLOOD. LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND AT STAGES ABOVE 90 FEET. $$
2 follow-up statements
590 WGUS84 KBMX 211856 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 156 PM CDT THU APR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM... .RISES WILL OCCUR ON THE BLACK WARRIOR RIVER DURING THE NEXT FEW DAYS. HOWEVER...FROM AROUND OLIVER LOCK AND DAM UPSTREAM THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE AND ANY OVERFLOW WILL BE MINOR. MINOR FLOODING IS FORECAST TO OCCUR ON THE LOWER BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-125-220656- /O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/ /TODA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 156 PM CDT THU APR 21 2011 FORECAST INFORMATION FOR BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * AT 11 AM THURSDAY THE STAGE WAS 111.8 FEET. * FLOOD STAGE IS 129 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 121.9 FEET BY FRIDAY EVENING AND THEN BEGIN TO FALL AFTER THAT TIME. * IMPACT...AT 122 FEET...CATTLE IN LOWLANDS BEGIN TO BE CUT OFF AND MAY NEED TO BE MOVED TO HIGHER GROUND. $$ ALC063-065-091-220656- /O.EXT.KBMX.FL.W.0024.110423T1800Z-110426T0651Z/ /WLDA1.1.ER.110423T1800Z.110425T0000Z.110425T1851Z.NO/ 156 PM CDT THU APR 21 2011 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * FROM SATURDAY AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 1 PM THURSDAY THE STAGE WAS 84.1 FEET. * FLOOD STAGE IS 90 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 91.5 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY AFTERNOON. * IMPACT...AT 90 FEET...PASTURE AND WOODLANDS BEGIN TO FLOOD. LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND AT STAGES ABOVE 90 FEET. $$
460 WGUS84 KBMX 221301 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 801 AM CDT FRI APR 22 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM... .RISES ARE NOT EXPECTED TO BE AS GREAT AS EARLIER FORECAST FOR THE BLACK WARRIOR RIVER...AND THE FLOOD WARNING IS NO LONGER IN EFFECT AT SELDEN LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT. && ALC063-065-091-119-125-230101- /O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/ /TODA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 801 AM CDT FRI APR 22 2011 FORECAST INFORMATION FOR BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * AT 7 AM FRIDAY THE STAGE WAS 113.2 FEET. * FLOOD STAGE IS 129 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 114.1 FEET THIS EVENING AND THEN BEGIN TO FALL AFTER THAT TIME. $$ ALC063-065-091-221331-TOMORROW /O.CAN.KBMX.FL.W.0024.000000T0000Z-110426T0651Z/ /WLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 801 AM CDT FRI APR 22 2011 THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * AT 7 AM FRIDAY THE STAGE WAS 85.3 FEET. * FLOOD STAGE IS 90 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NR 87.5 FEET SATURDAY AND BEGIN TO FALL BY SATURDAY NIGHT. * IMPACT...AT 90 FEET...PASTURE AND WOODLANDS BEGIN TO FLOOD. LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND AT STAGES ABOVE 90 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 21, 7:05 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 21, 7:05 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 AM CDT THU APR 21 2011 .UPDATE...FOR AVIATION. && .AVIATION...12Z TAF DISCUSSION. A LULL IN THE ACTIVITY OR AT LEAST VERY LIGHT ACTIVITY ACROSS MOST TAFS. ALAS...SHOWER AND THUNDERSTORM ACTIVITY IS NOT OVER JUST YET. ANOTHER ROUND OF STORMS IS BREWING TO THE WEST OVER MISSISSIPPI AS MORE IN A SERIES OF UPPER LEVEL SHORT WAVES WILL MOVE EASTWARD ACROSS THE STATE THROUGH THE PRIMARILY ZONAL FLOW. THEREFORE...WILL HAVE SOME TEMPO TSRA IN FOR THE AFTERNOON HOURS...EXCEPT FOR MGM/TOI. THEY DO HAVE LOW CHANCES OF STORMS MAKING IT THAT FAR SOUTH...ACTIVITY SHOULD REMAIN FURTHER NORTH FOR THE MOST PART CLOSER TO THE LINGERING SURFACE BOUNDARY...SO HAVE LEFT A MENTION OUT OF TAFS FOR NOW...BETTER CHANCES CLOSER TO I-20 CORRIDOR. DEEPER MOISTURE BEGINS TO EXIT...BUT STILL MAY HAVE SOME SHALLOW LOW LEVEL MOISTURE AGAIN IN THE MORNING FRIDAY WITH STRATUS...BUT NEAR OR MAYBE JUST AFTER TAF FORECAST PERIOD...SO LEFT OUT FOR THIS ISSUANCE. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 08/MNK && .PREV DISCUSSION... /ISSUED 513 AM CDT THU APR 21 2011/ DISCUSSION... BOUNDARY REMAINS STALLED ACROSS CENTRAL ALABAMA THIS MORNING. THIS BOUNDARY WILL CONTINUE TO WORK HAVOC ACROSS THE AREA TODAY AS UPPER LEVEL SHORT WAVES TRAVERSE THE AREA IN THE MAINLY WEAK ZONAL FLOW. ALTHOUGH SOME OF THE STORMS COULD BE A TAD FURTHER SOUTH ACROSS THE AREA. MUCH OF THE NORTH SECTIONS...ALREADY RAIN SOAKED...WILL CONTINUE TO HAVE THE OPPORTUNITY FOR SHOWER AND THUNDERSTORM ACTIVITY TODAY BEFORE THE FRONT LIFTS BACK TO THE NORTH TONIGHT. ADDITIONAL RAINFALL COULD AGGRAVATE THE SITUATION SO LEAVING THE FLASH FLOOD WATCH OUT AND EXTENDING IT UNTIL 00Z THIS EVENING. COULD ALSO HAVE SOME STRONG STORMS GENERALLY IN THE AFTERNOON WITH HEATING AS INSTABILITY WILL BE THERE ESPECIALLY ACROSS THE SOUTH. HOWEVER...LOWEST RAIN CHANCES WILL BE ACROSS THE SOUTH...SO A MARGINAL THREAT. MOISTURE STILL IN ABUNDANCE WITH HIGH PW/S ACROSS MUCH OF THE AREA. AFTER TONIGHT...RAIN CHANCES WILL DECREASE FOR FRIDAY WITH A WELL DESERVED BREAK IN THE ACTION OVER MUCH OF THE WEEKEND AS HIGH PRESSURE TAKES HOLD WITH AN ATLANTIC HIGH STRETCHING INTO THE SOUTHEAST U.S. WARM AND WELL ABOVE NORMAL TEMPERATURES WILL BE ON TAP OVER THE WEEKEND. BY SUNDAY...MAY HAVE ENOUGH MOISTURE BUILD BACK UP FOR SOME DAYTIME HEATING SHOWERS...BUT OVERALL INSIGNIFICANT IN COMPARISON TO WHAT WE HAVE HAD OF LATE. BY MONDAY...A SURFACE TROUGH CHURNS UP ON THE LEE OF THE ROCKIES THAT WILL BE OUR NEXT WEATHER MAKER. THIS FRONT WILL HAVE PLENTY OF MOISTURE TO DEAL WITH AS A GOOD SOUTHERLY FETCH OFF THE GULF WILL BE PRESENT AHEAD OF IT BEFORE ITS ARRIVAL LATE WEDNESDAY. EXTENDED NUMERICAL MODELS ARE BECOMING IN BETTER AGREEMENT WITH EACH OTHER...MUCH MORE SO THAN YESTERDAY. DURING MONDAY COULD SEE SOME ACTIVITY BUT THIS WILL STILL BE MORE DIURNALLY DRIVEN...WITH LOW LEVEL SOUTHERLY FLOW. BY TUESDAY...SHOULD SEE A GREATER CONCENTRATION OF ACTIVITY ACROSS THE WEST AS THE UPPER TROUGH MOVES ACROSS THE U.S. AND EJECTS SHORTWAVES INTO ALABAMA IN THE EXPECTED SOUTHWEST FLOW...WITH THE MAIN SURFACE FRONT NOT ARRIVING NOW UNTIL LATE WEDNESDAY. INSTABILITY STILL LOOKS DECENT WITH THIS SYSTEM EVEN THOUGH IT IS A WAY OUT. ITS THE RIGHT TIME OF YEAR AND LOTS OF HEAT AND MOISTURE WILL BE IN PLACE BEFORE THE FROPA. COULD BE INTERESTING WILL CONTINUE TO HIGHLIGHT IN HWO...LOW FOR TUESDAY...LITTLE HIGHER FOR WEDNESDAY. 08/MNK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 79 59 84 57 85 / 60 50 20 10 10 ANNISTON 82 60 83 58 85 / 60 40 20 10 10 BIRMINGHAM 82 62 85 62 84 / 60 40 20 10 10 TUSCALOOSA 82 62 86 61 83 / 30 20 20 10 10 CALERA 82 62 85 60 84 / 40 30 20 10 10 AUBURN 85 62 84 60 84 / 40 30 20 10 10 MONTGOMERY 87 62 87 61 86 / 30 20 20 10 10 TROY 87 62 87 59 86 / 20 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...MARION...PERRY...PICKENS...RANDOLPH... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA...WALKER... WINSTON. && 08
Hazardous weather outlook, Apr 21, 9:13 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 913 AM CDT THU APR 21 2011 ALZ011>015-017>050-220300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 913 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON FOR AREAS ALONG AND SOUTH OF AN ALICEVILLE...TO MARION...TO SELMA LINE. THE MAIN THREATS WITH ANY OF THESE STORMS WILL BE STRAIGHT LINE WINDS AND SEVERE HAIL. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS POSSIBLE FOR MUCH OF CENTRAL ALABAMA TODAY. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY OR WEDNESDAY OF NEXT WEEK AHEAD OF A DEVELOPING SURFACE FRONT. CONFIDENCE IS LOW AT THIS TIME FOR TUESDAY...BUT HAS INCREASED FOR THE PASSAGE OF THE FRONT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON DUE TO THE POSSIBILITY OF SEVERE STORMS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:10 PM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Apr 20, 8:06 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
| Apr 20, 8:44 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 46 min |
| Apr 20, 8:54 PM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 52 min |
| Apr 20, 9:36 PM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 3 hr |
| Apr 20, 9:54 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 66 min |
| Apr 20, 10:12 PM CDT | Flash Flood Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker, Winston | 3 hr |
| Apr 20, 10:13 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter, Tuscaloosa | 47 min |
| Apr 20, 10:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Jefferson, Tuscaloosa, Walker | 54 min |
| Apr 20, 10:40 PM CDT | Areal Flood Advisory | BMX | Blount, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more | 3 hr |
| Apr 20, 11:26 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Talladega | 49 min |
| Apr 20, 11:52 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair, Talladega | 3 hr |
| Apr 20, 11:58 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah | 62 min |
| Apr 21, 12:12 AM CDT | Special Weather Statement | BMX | Chambers, Clay, Coosa, Randolph | 63 min |
| Apr 21, 12:30 AM CDT | Flash Flood Warning | BMX | Lamar, Marion, Pickens | 3 hr |
| Apr 21, 12:40 AM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 28 min |
| Apr 21, 12:50 AM CDT | Special Weather Statement | BMX | Pickens | 40 min |
| Apr 21, 3:03 AM CDT | Special Weather Statement | BMX | Greene, Sumter | 42 min |
| Apr 21, 7:36 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 65 hr |
| Apr 21, 8:08 AM CDT | Areal Flood Warning | BMX | Lamar | 36 hr |
| Apr 21, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 36 min |
| Apr 21, 2:43 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 32 min |
| Apr 21, 3:24 PM CDT | Special Weather Statement | BMX | Greene | 51 min |
| Apr 21, 6:13 PM CDT | Special Weather Statement | BMX | Chilton | 47 min |
Nearby
River Flood Warnings in Alabama, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.